Bisoprolol with low heart rate: Hi, I suffer... - Anxiety Support

Anxiety Support

50,607 members48,429 posts

Bisoprolol with low heart rate

Friends31 profile image

Hi,

I suffer from heart palpitations but don’t get them often but I live in high functioning anxiety because of them. I have been given Bisoprolol to try but didn’t take it because I was managing them but they have gotten bad again and today when I was super relaxed I have had a bad run of palpitations. My resting heart rate is 69-75 is taking bisoprolol a good idea?

4 Replies

Hi Friends31, unfortunately we may not be able to give you advice on medication since we aren't doctors. Having had palps myself, I can tell you that being dehydrated can play a bigpart in getting skips and irregular beats. As for the medication, please ask your prescribing

physician or pharmacist. Once you get rid of those palps, your anxiety will go down. :) xx

Hi Friends31, My name is Mary, I was diagnosed with the condition Atrial Fibrillation in 2016. I have episodes of this condition which leave me feeling drained, unwell, dizzy, out of body, confused. When diagnosed my medication was immediately changed from Tenormin, which I had been taking for more than 20 years (I am 74) to Bisoprolol 7.5. Like you I was unsure about this drug, but I took it. The A.F continued and I was taken by blue light to hospital in ambulance, after the usual ECG; and other tests, my Bisoprolol was increased to the maximum of 10.mg per day. I was even more worried, but took them. I have now been on Bisoprolol for 6 years. I feel fine, my blood pressure and heart rate are better than they had been in the previous 35 years. I had a long conversation with the Cardiologist, who advised me of the positive heart health benefits. He also prescribed Lisinopril 5 mg, plus a 'pill in the pocket' which I am able to take at the onset of an A F episode, and self medicate as necessary. For me - Bisoprolol has been an absolute miracle, the cardiologist advised me to take the Bisoprolol at night to give further benefits. Apart from the sheer cost of wasting N H S money on untaken tablets, (Bisoprolol is not a cheap drug, and once it has been signed out by the pharmacist, cannot go back into stock, nor can it be sent to third world countries to be used there, therefore it is 100% waste.) We put our lives at risk by not following the advice of the experts. Some medicines do not suit everyone, but the doctor who prescribes will have checked your medical notes to ensure what is best for you, - it is worth while taking the new tablet for a few weeks, then if still does not suit, ask for a different tablet. It is also very helpful to a) drink at least 2 litres of watery fluid per day, b) no alcohol, c) ask to speak to a dietician who can help manage what goes into your body. This is all as important as the type of tablet you take.

You must ask your doctor this question. We are not doctors and cannot give you medical advice. I think the reply from Babe1213 is very helpful.

Hi again Friends31, I did reply earlier about your tablets - Babe1213 - it suddenly occurred to me, have you tried any form of relaxation and or meditation? The next time you begin these palpitations, take yourself into a quiet place, take with you maybe a piece of gentle music to listen to. Make yourself comfortable, lay down and just relax. First thing to tell yourself is that 'all is well', what is happening to you is your body's natural instinct. Remind yourself, You are in control! As you're laying down, think of a place you would like to be, maybe a beach, or in a beautiful garden, in your mind replace the panic with thoughts of a warm gentle breeze blowing over you. Listen to your music, know that all is well. Breathe in deeply through your nose, hold your breath for a few seconds then breathe out gently. Repeat this several times. Put any fears to one side. Let your natural senses, i.e. feel, touch, taste, smell, sight, and hearing take over. Continue doing this until you feel better, and repeat as often as you need. Another thing I do, is pray. That is the right thing for me, as I am a believer, but is certainly not right for everyone, but there is no harm in giving it a try! Another thing that may cause the symptoms you have - which is very common in today's life, is a Urinary infection, all the things you describe could point to this. If you feel this possible ask your GP surgery to do a 'dipstick' test. But keep drinking watery fluids. Hope this helps.

You may also like...